MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120406
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physical manufacturer: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a health care professional, during a coil embolization to retreat an aneurysm of the middle cerebral artery (mca), ¿a lot¿ of resistance was felt while pushing the last 1cm of a galaxy g3 xsft (glx120406, l10709), causing the headway duo microcatheter (mc) to kick back.The mc did come out of the aneurysm and there was loss of cerebral target position.This was the first coil and was successfully detached.Then the third coil, an orbit galaxy g3 mini (glm915030, s15107) did not detach on the first and second trial.The third coil was placed.There was no report of patient injury or additional intervention required.The procedure was successfully completed.There were no surgical delayed due to the reported event.A galaxy g3 mini coil (glm920040) was also implanted as the second coil with no issues.Pre-deployment electrical check was performed with the unknown type of detachment control box (dcb) and connecting cable.The same dcb and connecting cable was used to detach subsequent coils.Additional information clarified that the headway duo mc was pushed out of the aneurysm by the stiffness of the coil.The coil did not kink or bend at any time prior to the resistance/friction.The same mc was used with subsequent coils.There was no excessive forced used at any time during the procedure.There were no issues with the second coil implanted.(b)(4).The galaxy g3 xsft product was not returned for investigation as it was implanted.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Without the return of the device for analysis, the reported event could not be confirmed.The ifu warns to never advance or withdraw an intraluminal device against resistance.Movement or force of catheter or guide wire against resistance could dislodge a clot, perforate a vessel wall, or severely damage the catheter and/or guide wire.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a health care professional, during a coil embolization to retreat an aneurysm of the middle cerebral artery (mca), ¿a lot¿ of resistance was felt while pushing the last 1cm of a galaxy g3 xsft (glx120406, l10709), causing the headway duo microcatheter (mc) to kick back.The mc did come out of the aneurysm and there was loss of cerebral target position.This was the first coil and was successfully detached.Then the third coil, an orbit galaxy g3 mini (glm915030, s15107) did not detach on the first and second trial.The third coil was placed.There was no report of patient injury or additional intervention required.The procedure was successfully completed.There were no surgical delayed due to the reported event.The devices will not be returned as they were implanted.A galaxy g3 mini coil (glm920040) was also implanted as the second coil with no issues.Pre-deployment electrical check was performed with the unknown type of detachment control box (dcb) and connecting cable.The same dcb and connecting cable was used to detach subsequent coils.Additional information clarified that the headway duo mc was pushed out of the aneurysm by the stiffness of the coil.The coil did not kink or bend at any time prior to the resistance/friction.The same mc was used with subsequent coils.There was no excessive forced used at any time during the procedure.There were no issues with the second coil implanted.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7307557
Report Number3008114965-2018-00549
Device Sequence Number11077929
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberGLX120406
Device Lot NumberL10709
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2018
Initial Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1